Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 37, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 21, 2018, 5:38 PM CDT for Shackelford County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2018, 5:38 PM CDT (22:38 UTC)
- Expired
- Sep 21, 2018, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 21 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858
WGUS54 KSJT 212238
FFWSJT
TXC417-220130-
/O.NEW.KSJT.FF.W.0037.180921T2238Z-180922T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
538 PM CDT FRI SEP 21 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Shackelford County in west central Texas...
* Until 830 PM CDT.
* At 537 PM CDT, Doppler radar indicated heavy rain across
Shackelford County. Radar estimates that 1 to 3 inches has fallen
in the past hour across parts of the county, and heavy rain looks
to continue for at least the next hour. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Albany, Fort Griffin, Ibex, Mccarty Lake and Us-
180 Near The Shackelford-Stephens County Line.
This includes the following low water crossings ...
crossings along County Road 117 and
County Road 122 crossing Indian Creek.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3255 9910 3260 9957 3296 9955 3295 9909
$$
SJH1 follow-up statement
401 WGUS74 KSJT 212336 FFSSJT Flash Flood Statement National Weather Service San Angelo TX 636 PM CDT FRI SEP 21 2018 TXC417-220130- /O.CON.KSJT.FF.W.0037.000000T0000Z-180922T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Shackelford TX- 636 PM CDT FRI SEP 21 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SHACKELFORD COUNTY... At 634 PM CDT, Doppler radar indicated moderate to heavy rain continuing across Shackelford County. Radar estimates that 1 to 2 inches of rain has fallen in the past hour, and 3 to 4 inches in the past 3 hours. Flash flooding is expected to begin shortly. Some locations that will experience flooding include... Albany, Fort Griffin, Ibex, Mccarty Lake and Us- 180 Near The Shackelford-Stephens County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3255 9910 3260 9957 3296 9955 3295 9909 $$ SJH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 4:48 PM CDT, 50 minutes earlier.
Area forecast discussion, Sep 21, 4:48 PM CDT, 50 minutes before
Area Forecast Discussion...Corrected National Weather Service San Angelo TX 448 PM CDT Fri Sep 21 2018 .UPDATE... Heavy rain has diminished in Irion, Sterling, Coke, Nolan and Fisher counties and additional showers tonight are not expected to create flash flooding. Therefore, the Flash Flood Watch for those counties has been canceled. && .PREV DISCUSSION... /issued 248 PM CDT Fri Sep 21 2018/ SHORT TERM... (Tonight and Saturday) Bulk of the widespread heavy rain has shifted into the I-10 corridor and into the Northern Big Country as of mid afternoon. Torrential rainfall and flooding continues across Sutton County near Sonora where both I-10 and US-277 are closed. Across the Concho Valley and Big Country, scattered showers and storms have redeveloped in the area that as seen some afternoon sun. Its more scattered, but still capable of producing some heavy rain at least for another few hours. The cold front has pushed through Sweetwater, and will continue to push across West Central Texas this evening. Threat of heavy rain drops rapidly across the Concho Valley and portions of the Big Country by sunset and should be able to drop portions of the Flash Flood Watch at that point. Watch likely to continue for portions of the Heartland and Hill Country at least into the evening hours. Low clouds and cooler conditions to prevail north of the front and into Saturday for most of West Central Texas. Low temperatures tonight dropping into the upper 50s and lower 60s, with clouds keeping highs on Saturday in the upper 60s and lower 70s. LONG TERM... (Saturday night through Wednesday) As the upper level trough across West Central Texas begins to track east of the area Saturday night, a few lingering wrap around showers will be possible, mainly across the northern half of the region. Overnight lows will be in the low to mid 60s. Overcast skies are forecast to persist through much of the day Sunday, along with isolated showers. The expected cloud cover should help to keep temperatures from getting much higher than the mid to upper 70s. Warmer temperatures are anticipated Monday and Tuesday, with highs mainly in the low to mid 80s. Overnight lows will be in the 60s. Mainly dry conditions are forecast Monday and Tuesday, although isolated showers and thunderstorms will be possible in our southeast counties, where better moisture resides. The next cold front is forecast to approach West Central Texas on Wednesday, bringing another chance of showers and thunderstorms along with slightly cooler temperatures. The cold front is forecast to stall somewhere just south of the forecast area, possibly moving back north on Thursday as a warm front. This would prolong rain chances into Thursday, especially for southern portions of the region. && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 68 61 74 / 90 40 30 30 San Angelo 62 69 61 76 / 70 30 20 20 Junction 67 72 63 77 / 90 40 10 20 Brownwood 64 69 62 77 / 100 50 30 30 Sweetwater 56 68 62 74 / 70 30 20 20 Ozona 62 70 61 76 / 70 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for Brown-Callahan- Coleman-Concho-Crockett-Haskell-Jones-Kimble-Mason-McCulloch- Menard-Runnels-San Saba-Schleicher-Shackelford-Sutton-Taylor- Throckmorton-Tom Green. && UPDATE...SJH
Hazardous weather outlook, Sep 21, 3:02 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 302 PM CDT Fri Sep 21 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-222015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 302 PM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch remains in effect across West Central Texas, as heavy rain continues through the late afternoon and into the evening hours. The threat of heavy rain should end this evening for portions of the Concho Valley and Big Country, and across the Heartland and Hill Country later tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 21, 12:59 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1259 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM FLASH FLOOD 9 ENE ELDORADO 30.86N 100.60W
09/21/2018 SCHLEICHER TX LAW ENFORCEMENT
SO REPORTS VEHICLE STRANDED IN HIGH WATER
OFF OF HIGHWAY 316 WITH ONE INDIVIDUAL STUCK
ON ROOFTOP. WATER RESCUE UNDERWAY WITH
HELICOPTER ENROUTE.
&&
SAK/JWLocal storm report, Sep 21, 1:44 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
144 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM FLASH FLOOD SONORA 10 W 30.58N 100.65W
09/21/2018 SUTTON TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS FLOODING ACROSS I-10
AT MILE MARKER 392. I-10 IS CLOSED WEST OF
SONORA. US-277 NORTH OF SONORA IS ALSO
CLOSED NORTH OF SONORA DUE TO FLOODING.
&&
SAK/JWLocal storm report, Sep 21, 1:50 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
150 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM FLASH FLOOD SONORA 10 W 30.58N 100.65W
09/21/2018 SUTTON TX LAW ENFORCEMENT
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM
SONORA 10 W. LAW ENFORCEMENT REPORTS
FLOODING ACROSS I-10 AT MILE MARKER 392.
I-10 IS CLOSED WEST OF SONORA. US-277 NORTH
OF SONORA IS ALSO CLOSED DUE TO FLOODING.
&&
SAK/JWLocal storm report, Sep 21, 3:54 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
354 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM FLOOD 2 ESE TUXEDO 32.92N 99.92W
09/21/2018 JONES TX PUBLIC
FACEBOOK POST FROM THE PUBLIC OF HIGHWAY 92
IN TUXEDO FLOODED.
&&
SJHLocal storm report, Sep 21, 3:57 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FLASH FLOOD 1 NNW SONORA 30.58N 100.65W
09/21/2018 SUTTON TX PUBLIC
FACEBOOK POST FROM THE PUBLIC OF URBAN FLASH
FLOODING IN DOWNTOWN SONORA.
&&
SJHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:10 PM CDT | River Flood Warning | SJT | Runnels | 19 hr |
| Sep 21, 12:09 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Sep 21, 3:04 AM CDT | Areal Flood Advisory | SJT | Coke, Crockett, Irion, Sterling, Tom Green | 4 hr |
| Sep 21, 3:37 AM CDT | Flash Flood Warning | SJT | Irion, Sterling, Tom Green | 4 hr |
| Sep 21, 4:46 AM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Sterling | 3 hr |
| Sep 21, 5:55 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 2 hr |
| Sep 21, 6:18 AM CDT | Flash Flood Warning | SJT | Crockett, Irion | 3 hr |
| Sep 21, 7:21 AM CDT | Flash Flood Warning | SJT | Crockett, Irion, Schleicher, Sutton, Tom Green | 4 hr |
| Sep 21, 7:30 AM CDT | Flash Flood Warning | SJT | Coke, Nolan, Sterling | 4 hr |
| Sep 21, 7:39 AM CDT | Areal Flood Advisory | SJT | Tom Green | 111 min |
| Sep 21, 7:42 AM CDT | Areal Flood Advisory | SJT | Haskell | 2 hr |
| Sep 21, 8:34 AM CDT | Flash Flood Warning | SJT | Runnels, Schleicher, Sutton, Tom Green | 3 hr |
| Sep 21, 11:09 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 3 hr |
| Sep 21, 11:47 AM CDT | Areal Flood Advisory | SJT | Concho, Menard, Schleicher, Tom Green | 3 hr |
| Sep 21, 12:14 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones | 3 hr |
| Sep 21, 1:24 PM CDT | Flash Flood Warning | SJT | Crockett, Kimble, Menard, Schleicher, Sutton | 3 hr |
| Sep 21, 3:42 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones, Shackelford, Throckmorton | 3 hr |
| Sep 21, 4:15 PM CDT | Areal Flood Warning | SJT | Schleicher, Sutton | 4 hr |
| Sep 21, 5:12 PM CDT | Areal Flood Advisory | SJT | Tom Green | 114 min |
| Sep 21, 6:33 PM CDT | Areal Flood Advisory | SJT | Schleicher | 93 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.